MAUDE Adverse Event Report: COVIDIEN EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1455-4
Medical Device Problem Codes Arcing (2583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Full thickness (Third Degree) Burn (2696); Unspecified Tissue Injury (4559)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: e1455-4; e1455-4 edge insulated blade elec 10cm; (lot number: 250270168r).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a procedure, the device tip had arced and burned the patient.Burn was third degree and approximately 5cmx4mm located in the inframammary fold.The surgeon was able to cut the burn out.The only delay caused by the adverse event, was cutting the burn out of the skin and no other treatment done.
 
Additional Manufacturer Narrative
Additional information: d4(udi), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that the tip of the electrode appeared burned or blackened.The opposite end of the electrode appeared to have insulation damage.It was reported that arcing and sparking occurred, resulting in a device-related burn.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the tip of the electrode appears burned/blackened.The opposite end of the electrode appears to have insulation damage.The tip of the electrode has some arcing damaged.There is some minor melting to the insulation.Functional testing found that the tip of the electrode is damaged.Melting is observed.The insulation right below the tip of the electrode, has some partial melting, not too severe.It was reported that the device tip had arced.The reported issue could not be confirmed.The product analysis noted evidence that the device was not used as intended.It was also reported that there was device related burn.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: tissue build-up (eschar) on the tip of an active electrode poses a fire hazard.Use the lowest power setting to achieve the desired effect.The electrode must fit completely and securely into the pencil.An incorrectly seated electrode may result in burns to the patient or surgical personnel.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22493345
Report Number9610849-2025-00003
Device Sequence Number12790391
Product Code GEI
UDI-Device Identifier10884521713185
UDI-Public(01)10884521713185(17)291231(10)250270168R(20)01
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K981916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE1455-4
Device Catalogue NumberE1455-4
Device Lot Number250270168R
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer10/03/2025
04/28/2026
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date10/15/2025
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE COMMENT ON H11
Patient SexUnknown